Top
40
Doctor insights on: Child Took Adult Allegra

Share
Dr. Debra Rosenblatt
362 doctors shared insights

Fexofenadine (Definition)

Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more


2

2
Can i give my child children's Benadryl (diphenhydramine) if they had children's Claritin earlier?

Can i give my child children's Benadryl (diphenhydramine) if they had children's Claritin earlier?

No: Both are antihistamines, and the Claritin is very long acting (12-24 hours), so the Benadryl (diphenhydramine) would be a double dose of similar drugs and likely cause increased side effects--sleepiness, irritability, dry mouth or behavior change. You should wait 12-24 hours to give the benadryl (diphenhydramine). ...Read more

3

3
Can adults take children's Benadryl (diphenhydramine)?

Can adults take children's Benadryl (diphenhydramine)?

Sure: Plain Children's Benadryl and plain Adult's Benadryl have the same diphenhydramine ingredient. One just has to decide how many milligrams to take (such as 25mg or 50mg), and then she can figure out how many tablets, capsules, or milliliters of the Children's or of the Adult's formulation to take. If one takes the same number of milligrams, it should not matter which formulation is taken. ...Read more

4

4
Can you give children s Benadryl (diphenhydramine) while child is taking amoxicillin?

Can you give children s Benadryl (diphenhydramine) while child is taking amoxicillin?

Polypharmacy: These two medications have no significant interaction and are generally safe together. For more specifics, contact the prescribing physician as he or she would have more medical history available that could potentially be relevant. ...Read more

See 1 more doctor answer
5

5
Can an adult use a children's benadryl (diphenhydramine)?

Can an adult use a children's benadryl (diphenhydramine)?

Yes: This is the same medicine as that used for adults.Only the size and dose in a given pill/ concentration of a liquid will differ. ...Read more

8

8
Can my 11 year old take 24 hour allegra (fexofenadine)?

Can my 11 year old take 24 hour allegra (fexofenadine)?

Maybe: The drug is listed for kids 12 and above. If the kid is above average in size i might, but the manufacturer suggests the 30 mg twice daily at that age. ...Read more

9

9
Help please! could children's nyquil be taken with allegra (fexofenadine)?

Help please! could children's nyquil be taken with allegra (fexofenadine)?

OTC MEDICATIONS: Avoid giving too many otc medicines for a child. Talk to your doctor why the child will need more than one med. ...Read more

10

10
A pediatrician recommended Benadryl (diphenhydramine) for my toddler's cold. is allegra similar? 24lbs

A pediatrician recommended Benadryl (diphenhydramine) for my toddler's cold. is allegra similar? 24lbs

Yes and no: Benadryl (diphenhydramine) is a sedating antihistamine. Allegra is a non-sedating antihistamine. How old is your child? Typically you should not use these meds on children less than 2 yrs old. There are other things you can try such as bed elevation and humidifier at night. ...Read more

See 2 more doctor answers
11

11
Can I give my 2 year old children's Benadryl (diphenhydramine) twice a day?

Can I give my 2 year old children's Benadryl (diphenhydramine) twice a day?

Benadryl (diphenhydramine): Assuming you are giving him the correct dose for his weight, then yes you can give it as often as every 6 hours if needed. ...Read more

13

13
What dosage of OTC zyrtec (cetirizine) should a 12 year old child be on?

What dosage of OTC zyrtec (cetirizine) should a 12 year old child be on?

Lower than adult.: Depends on the size: less than 90lbs, go with 5mg. If larger, the 10mg dose should be fine. Recently I have seen some very large 12 year olds. ...Read more

See 1 more doctor answer
14

14
Can my 8 yr old child who has heart disease take Benadryl (diphenhydramine) and Claritin at the same time?

Can my 8 yr old child who has heart disease take Benadryl (diphenhydramine) and Claritin at the same time?

Overdoing It: No. Please do not do this. There is so much evidence in medicine that more is not better. One should not mix medications that are similar in nature unless instructed to do so by a doctor. One does not give a child both Benadryl (diphenhydramine) and Claritin at the same time. ...Read more

See 1 more doctor answer
16

16
My husband and i accidentally gave our 4 yr old son, who weighs 42lbs, a double dose of childrens benadryl (diphenhydramine) for his allergies (chewable tablets 12.5mg)?

My husband and i accidentally gave our 4 yr old son, who weighs 42lbs, a double dose of childrens benadryl (diphenhydramine) for his allergies (chewable tablets 12.5mg)?

??no numbers??: The only way for me to comment on the dose is if you list what you gave. Two 12.5 mg tabs in a 42 lb kid might make him groggy but shouldn't hurt in the long run.Four tabs would put him to sleep and he'd be out for a few hours. Luckily the med clears the body in 4-8 hours. ...Read more

17

17
I gave my children children Claritin at 6:00 am and just gave them children Benadryl (diphenhydramine) at 8:00 pm. Should i we worried?

Antihistamines: Assuming the doses of Claritin & Benadryl (diphenhydramine) were right for each child's age/weight, only possible concern might be sedation (even though Claritin is promoted as non-sedating. Each drug works on a different antihistamine receptor, so there shouldn't be any interactions, just improved symptom relief. Also, giving the med's 12+ hours apart decreases likelihood of any problems. ...Read more

18

18
I gave 3/4 table spoon of children's Benadryl (diphenhydramine) to 5 year, 9 month old son. Will he be ok?

I gave 3/4 table spoon of children's Benadryl (diphenhydramine) to 5 year, 9 month old son.  Will he be ok?

Probably: By the time you read this, if he is okay he likely will be. The effects are brief. It can cause drowsiness, but you would have seen this already. Always follow the directions on the bottle. ...Read more

See 1 more doctor answer
19

19
Ped recommended giving 1/2 TSP of Children's Benadryl (diphenhydramine) to 22mo. I gave it to her then realized it was Children's Benadryl (diphenhydramine) PLUS Congestion. OK or NO!

Ped recommended giving 1/2 TSP of Children's Benadryl (diphenhydramine) to 22mo.  I gave it to her then realized it was Children's Benadryl (diphenhydramine) PLUS Congestion.  OK or NO!

Benadryl (diphenhydramine) syrup : These medications sre not recommended for children under 2 years, the American Academy of pediatrics does not recommend them even for kids under 6 years, 1 dose is not going to cause any problem, if that was given to treat nasal congestion, just use saline nose drops, they are safe and effective. Good luck. ...Read more

21

21
My child took two allegra (fexofenadine) pills instead of one. Should i be concerned?

My child took two allegra (fexofenadine) pills instead of one. Should i be concerned?

Should be okay: Huge doses in animals haven't shown any big problems. With severe urticaria, we use 2 to 3 times the recommended dose in some individuals. ...Read more

See 1 more doctor answer
22

22
What happens if child takes Benadryl (diphenhydramine) and allegra together?

Not much: They are both antihistamines and would reduce allergic symptoms. The Benadryl (diphenhydramine) might make him/her a bit sleepy. ...Read more

23

23
Is it ok for a child to take children's sudefed pe, allegra and nasonex (mometasone) at the same time?

Is it ok for a child to take children's sudefed pe, allegra and nasonex (mometasone) at the same time?

It is fine: It is fine for your child to take that much medications providing that you follow the recommended doses and age. When your child needs that much medications, and symptoms are prolonged, it is wise to seek medical advice from a local physician so he or she can be looked at and treated appropriately. ...Read more

See 1 more doctor answer
26

26
10 mth baby has little puffy eyes no pain n itchin seems allergic eyelid doc adv allegra (fexofenadine) sy and a multivitamin its been days but its same..wat to do?

10 mth baby has little puffy eyes no pain n itchin seems allergic eyelid doc adv allegra (fexofenadine) sy and a multivitamin its been days but its same..wat to do?

Get testing: Puffy eyes in a child is sometimes allergic but sometimes not. If the allergy medication is failing, I would revisit your child's doctor and get tested for other conditions. Kidney disease, for example, can cause puffy eyes in kids, without redness or itching. Hope this helps. ...Read more

27

27
Got itchy red bumps only in the areas I applied Johnsons baby oil. Taking allegra 180mg in the day & Benadryl (diphenhydramine) 25mg at night. When will rash go away?

Got itchy red bumps only in the areas I applied Johnsons baby oil. Taking allegra 180mg in the day & Benadryl (diphenhydramine) 25mg at night. When will rash go away?

Soon: It sounds like you've had a contact dermatitis/allergy reaction to the baby oil. Unfortunately, that specific baby oil contains an ingredient that metabolizes into formaldehyde, a toxic chemical that can trigger reactions like yours. The Allegra (fexofenadine) will help, but topical Hydrocortisone found over-the-counter will likely help even more. I'd apply it twice daily. ...Read more

29

29
What if i took two allegra (fexofenadine)?

What if i took two allegra (fexofenadine)?

Avoid doing this: Allegra (fexofenadine) is sold in both 60 mg doses taken twice a day, and a 180 mg dose taken once a day. There is not good data on taking twice the dose at one time. Avoid doing it. If your allergy symptoms are not controlled with the fda recommended dosing, see an allergist. There are certain situations when i prescribe other dosing. ...Read more

30

30
I accidentally took 2 Allegra (fexofenadine) 180mg?

I accidentally took 2 Allegra (fexofenadine) 180mg?

No major problem: If this is a plain antihistamine with no decongestant in it,I would expect no serious problem although some minor drowsiness may occur. As,long as you're experiencing no discomfort simply let the medication dissipate. If you have any further concerns, call your physician. ...Read more

See 2 more doctor answers
31

31
What if i accidentally took 4 allegra (fexofenadine) pills?

Probably not much: If they were 30 or 60 mg then probably not much. Not sure about 180 mg. Suggest contacting poison control center in your area. The more important question is why you took four. Not to assume anything but if it were intentional in an attempt to harm yourself then seek someone's help now. ...Read more

32

32
I took allegra (fexofenadine) which was never opened but was expired is that ok?

I took allegra (fexofenadine) which was never opened but was expired is that ok?

Probably: If stored in cool area , it is likely ok for 2 more years after the expiration date . The US Army did a study on that and found that most drugs were good for a couple more years after the stated expiration date if stored properly. In Allegra's case, the worst would be less effectiveness. However I would caution using antibiotics, biologicals (insulin etc), and epinephrine past the expiration date ...Read more

33

33
I accidently took two allegra (fexofenadine) today, one this am, one just now. Should I be worried?

Be happy: You did not mention what strength of Allegra (fexofenadine) you took, but i assume you are worried because you took 2 tablets of 180mg each. We use this dose quite often for patients with severe rashes or hives. Also, during the clinical studies prior to the release of allegra, (fexofenadine) doses of up to 540mg were used without ill effects. ...Read more

See 1 more doctor answer
35

35
I took an Allegra (fexofenadine) 24 hr this after noon at 400 and forgot and took another at 900 will I be ok ?

Medication overdoses: Normally just taking one extra Allegra (fexofenadine) too soon is not going to cause problems. however if you get any severe headache, palpitations, or dizziness call your doctor right away. If you have any chronic heart or blood pressure issues you might want to check your blood pressure today if possible. If it's too high call your doctor. ...Read more

36

36
I took Allegra (fexofenadine) that expired 1/2015 today should I be concerned or what symptoms would require seeking medical help?

I took Allegra (fexofenadine) that expired 1/2015 today should I be concerned or what symptoms would require seeking medical help?

No worries: One should expect no noticeable difference between taking one Allegra (fexofenadine) that expires in 1/2017 and one that expired in 1/2015. If one feels any unusual symptoms, one should not attribute such symptoms to one old Allegra (fexofenadine). ...Read more

38

38
I'm just making sure it's okay if I take DayQuil after I took Allegra (fexofenadine) D?

Many dayquils: Unfortunately there are several formulations under the DayQuil name. If it contains phenylephrine then it's not so good to mix with the "D" in Allegra-D because it contains pseudoephedrine. Those are both stimulant decongestants and can cause rapid heart beat, elevated blood pressure and nervous side effects. ...Read more

40

40
I took a 24 hour Allegra (fexofenadine) this morning and a nigttime Allegra (fexofenadine) at night. Will I be ok?

Yes: Just skip the next dose, be careful, extra doses than recommended should be under doctor's supervision, best wishes, ...Read more

Dr. Michael Finkelstein
385 doctors shared insights

Allegra (Definition)

Allegra is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more